Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What could be the cause of swollen glands, white coated tongue and chills ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2324 Questions
I have been having swollen glands, white coated tongue , chills . I am not sure what this could be. I have no soar throat or anything like that.
Posted Thu, 26 Apr 2012 in General Health
Answered by Dr. Robert Galamaga 53 minutes later
Hi and thanks for the query,

Everything you describe here sounds like most likely a benign type of viral syndrome. Viruses in the environment are common and when we are exposed to them they can sometimes trigger a constellation of symptoms including fatigue, lymph gland swelling, dry mouth, coated tongue and sometimes a rash.

These types of viral syndromes typically last from as little as 3 days up to sometimes 4 to 6 weeks. I would advise that you support your body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen. Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets.

I expect your symptoms to gradually level off and improve over the next week or two. In the event that this does not occur, I suggest you visit with your primary physician for a complete physical exam and possibly some blood work as well. In the meantime, try not to worry about this and focus on maintaining good health as I have recommended with diet, fluid intake and exercise as well as adequate sleep (7-9 hours per night).

I hope you have found my answer to be both hekpful and informative. Should you have any followups, I am available to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: What could be the cause of swollen glands, white coated tongue and chills ? 14 hours later
I have been having this symptoms for over a month. I been to the doctor and they gave me an antibotic and steroid but nothing change. I had a oraquick hiv rapid oral test....which was negative. Should i trust that test???
Answered by Dr. Robert Galamaga 2 hours later

Good to hear from you again.

Oraquick is regarded as a reliable test and you can rely on the results provided the test was done a certain number of days after a suspected exposure. Are you concerned that you had exposure to a possible sexually transmitted illness? If so, when was the date of exposure and what was the nature of the exposure.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: What could be the cause of swollen glands, white coated tongue and chills ? 40 minutes later
It was unprotected sex with a guy that a dated for 2 year. It was five years ago. That was the only guy i had been with in 7 years. So i took the test 5 years after exposure. Do you think I should trust the test??
Answered by Dr. Robert Galamaga 9 hours later
Thanks for the query,

Yes you may trust the test result as accurate right now.

I can confidently say you do not have the HIV virus.

I hope this information has been reassuring and informative for you. I am here if you have additional followups as well.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor